Aa
A
A
A
Close
Mental Health Issues Community
209 Members
Avatar universal

Can I take Hydroxyzine Pam 50mg with my normal Suboxone 8mg?

I've always suffered from anxiety/depression pretty severely. I got addicted to opiates for 6 years & finally sought out help hence why I'm on Suboxone. I never really got professional help for my anxiety because with time I've learned how to get a pretty good grip on it. That was all until last Tuesday, I do have significantly more things happening in my life but I randomly had a extreme panic attack at work & it caused my heart rate to go crazy high and then stayed high for days until on Sunday I went to the ER. They did EKG, labs, urine, xray and on call cardiologist monitored me and everything came back as my heart being good. They said I just had severe anxiety & gave me Ativan and fluids (because I lost my appetite completely) and sent me home. Through all this I stopped taking my Suboxone just because my fear was so high about everything. Then on Tuesday I went into a panic attack at work and couldn't get my heart rate to relax so they called 911. Same thing in the ER. This time they sent me home with Hydroxyzine Pam 50mg and I've been taking it religiously every 4-6 hours but I'm definitely afraid to take my Subxone now. Does anyone know if I'm able to take them together? When I searched I seen the interaction between the 2 are major. A few people told me my anxiety is probably also high because I don't have suboxone in my system. Can anyone help?
1 Responses
Avatar universal
You need to consult a psychiatrist, not us.  As far as I know, suboxone is an addictive drug, and stopping abruptly as you did sent you into withdrawal most likely.  Not a good idea to do when you were suffering from an anxiety attack.  As for using the two together, you need to talk to a professional.  One anxiety attack does not a disorder make.  Chronic ones do.  Opiates are calming as long as you keep taking them, and when you stop, the calming effect stops and your body also goes into a physical withdrawal.  By the way, if the docs found nothing wrong with your heart, you may think your heart was racing but it might not have actually been racing.  Anxiety attacks can feel like it is but it doesn't mean it is in fact doing that.  Mostly it's your thoughts racing and your adrenal gland racing, not necessarily any other part of you.  Depends on the person.  What you don't want to do is rely on the ER for treatment.  That's for emergencies, but when you leave, you have to find a regular professional to get regular treatment.  ER folks are just trying to deal with the emergency and move on to the next patient.  Hope you find your answer.
2 Comments
My heart rate the first time with 170, second time was 160 so it was an emergency when I couldn't calm my own heart rate. I just wanted to hear opinions on taking the medications together, my psychiatrist appointment is on the 30th and my Pcp is on 2/4. Earliest I can get in. Thanks for your response.
You can telephone your psychiatrist's office for guidance.  You can also contact your pharmacist, who might know as well.  All the best.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area